Alert archive / Kansas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 61, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at May 8, 2016, 8:45 PM CDT for Kingman County, Reno County, Kansas. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 8, 2016, 8:45 PM CDT (01:45 UTC)
- Expired
- May 8, 2016, 9:06 PM CDT
- In force
- 21 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Kingman County, KS, Reno County, KS
The radar
The Wichita radar (KICT), 87 km from the middle of the area, began a volume at 01:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 8, 3:44 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 1.8 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 233 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 2958 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 168 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted.
222
WUUS53 KICT 090145
SVRICT
KSC095-155-090245-
/O.NEW.KICT.SV.W.0061.160509T0145Z-160509T0245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
845 PM CDT SUN MAY 8 2016
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN KINGMAN COUNTY IN SOUTH CENTRAL KANSAS...
SOUTHWESTERN RENO COUNTY IN SOUTH CENTRAL KANSAS...
* UNTIL 945 PM CDT
* AT 844 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CUNNINGHAM...
OR 17 MILES WEST OF KINGMAN...MOVING NORTHEAST AT 55 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
PRETTY PRAIRIE...ARLINGTON...CUNNINGHAM...TURON...PARTRIDGE...SYLVIA...
PLEVNA...ABBYVILLE...LANGDON AND PENALOSA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR SOUTH CENTRAL
KANSAS.
LAT...LON 3813 9847 3817 9846 3817 9830 3787 9785
3750 9846
TIME...MOT...LOC 0144Z 219DEG 48KT 3769 9844
HAIL...1.00IN
WIND...60MPH
$$
KLEINSASSER2 follow-up statements
695
WWUS53 KICT 090159
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
859 PM CDT SUN MAY 8 2016
KSC095-090208-
/O.CAN.KICT.SV.W.0061.000000T0000Z-160509T0245Z/
KINGMAN KS-
859 PM CDT SUN MAY 8 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN KINGMAN COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR SOUTH CENTRAL
KANSAS.
LAT...LON 3817 9846 3817 9830 3787 9785 3773 9808
3773 9846 3813 9847
TIME...MOT...LOC 0158Z 215DEG 44KT 3782 9835
$$
KSC155-090245-
/O.CON.KICT.SV.W.0061.000000T0000Z-160509T0245Z/
RENO KS-
859 PM CDT SUN MAY 8 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR SOUTHWESTERN RENO COUNTY...
AT 858 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR TURON...OR 17
MILES NORTHWEST OF KINGMAN...MOVING NORTHEAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
PRETTY PRAIRIE...ARLINGTON...TURON...PARTRIDGE...SYLVIA...PLEVNA...
ABBYVILLE AND LANGDON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR SOUTH CENTRAL
KANSAS.
LAT...LON 3817 9846 3817 9830 3787 9785 3773 9808
3773 9846 3813 9847
TIME...MOT...LOC 0158Z 215DEG 44KT 3782 9835
HAIL...1.00IN
WIND...60MPH
$$
DARMOFAL870
WWUS53 KICT 090206
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
906 PM CDT SUN MAY 8 2016
KSC155-090216-
/O.CAN.KICT.SV.W.0061.000000T0000Z-160509T0245Z/
RENO KS-
906 PM CDT SUN MAY 8 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN RENO COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER SMALL HAIL AND
GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR SOUTH CENTRAL
KANSAS.
LAT...LON 3817 9846 3817 9830 3787 9785 3773 9808
3773 9846 3813 9847
TIME...MOT...LOC 0205Z 219DEG 48KT 3791 9826
$$
DARMOFALWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 8, 6:42 PM CDT, 2 hours 3 minutes earlier.
Area forecast discussion, May 8, 6:42 PM CDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 642 PM CDT SUN MAY 8 2016 .SHORT TERM...(THIS EVENING THROUGH WEDNESDAY NIGHT) ISSUED AT 228 PM CDT SUN MAY 8 2016 SEVERE WEATHER MODE/MAGNITUDE THE MAIN CONCERN THIS EVENING FOR WESTERN PORTIONS OF THE FORECAST AREA. THE EARLY DAY ELEVATED CONVECTION DEVELOPED A BIT FURTHER WEST THAN EXPECTED WITH MORE PERSISTENCE WEST OF THE KANSAS TURNPIKE. HOWEVER...AREAS FURTHER TO THE WEST-SOUTHWEST CLOSER TO THE DRY-LINE ARE DESTABILIZING WITH THE HEATING SUN FROM SOUTH OF KDDC TO SOUTH OF KGAG. DESPITE BEING A BIT FURTHER WEST AS WELL...THE GENERAL SHORT TERM/MESO GUIDANCE DEVELOPS ISOLATED TO WIDELY SCATTERED SURFACE BASED CONVECTION JUST EAST OF THE DRY-LINE IN THE 22-00Z TIME FRAME WITH AND EAST-NORTHEAST MOVEMENT INTO WESTERN PORTIONS OF THE WICHITA FORECAST AREA THIS EVENING. THIS WOULD REMAIN THE MOST LIKELY AREA FOR DISCRETE SUPERCELLS. MLCAPE VALUES OVER 2500 J/KG AND DEEP LAYER NEARLY ORTHOGONAL SHEAR VALUES OVER 50 KTS WILL EASILY SUPPORT VERY LARGE HAIL WITH MORE DISCRETE SUPERCELLS WITH A CONDITIONAL RISK OF A COUPLE TORNADOES AS WELL. FURTHER EAST...SOME UPSCALE DEVELOPMENT ON THE BACK EDGE OF THE ONGOING CONVECTION IS EXPECTED...WITH NEW STORMS POSSIBLY BECOMING MORE SURFACE BASED TOWARD 00Z AS WELL. THESE STORMS WILL MOST LIKELY SHOW MIXED MODE TYPE WITH A LARGE HAIL RISK. SCATTERED SEVERE STORMS CAN BE EXPECTED TO EVOLVE EAST-NORTHEAST ACROSS CENTRAL AND SOUTH CENTRAL KANSAS DURING THE EVENING...THOUGH LIKELY WANING BY MIDNIGHT. THE MAIN UPPER TROF IS EXPECTED TO EJECT WITH A SLIGHT NEGATIVE TILT DURING MONDAY...WITH THE SURFACE DRY-LINE FRONT SETTING UP NEAR THE I-135 CORRIDOR BY MIDDAY. WHILE INSTABILITY LOOKS TO BE A BIT STRONGER THE DEEP LAYER SHEAR WILL BECOME MORE MODERATE THOUGH STILL SUPPORTIVE OF ROTATING UPDRAFTS FOR LARGE HAIL ALONG AND EAST OF THE KANSAS TURNPIKE. WHILE NON-ZERO...THE TORNADO RISK MAY BE MORE LIMITED AND MAINLY ACROSS FAR EASTERN KANSAS. DRY AND WARMER WEATHER STILL LOOKS FINE FOR MOST OF TUESDAY THOUGH CHANCES WILL COME BACK QUICKLY TUESDAY EVENING AND NIGHT AS ANOTHER UPPER TROF ROTATES EAST FROM THE NORTHERN ROCKIES INTO THE NORTHERN PLAINS. THIS WILL SEND A FAIRLY STRONG COLD FRONT SOUTH ACROSS KANSAS...WITH SOME LINGERING CHANCES INTO PART OF WEDNESDAY AND MUCH COOLER TEMPERATURES FOR CENTRAL KANSAS. DARMOFAL .LONG TERM...(THURSDAY THROUGH SUNDAY) ISSUED AT 228 PM CDT SUN MAY 8 2016 PERIODIC CHANCES FOR CONVECTION WILL BE RETAINED THE OUTER FORECAST PERIODS...AND ONLY SLIGHT TWEAKS TO THE GOING FORECAST. KED && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING) ISSUED AT 630 PM CDT SUN MAY 8 2016 SCATTERED STRONG-SEVERE STORMS ARE EXPECTED TO PERSIST FROM CENTRAL-EASTERN KANSAS THROUGH THIS EVENING...AIDED BY UPPER LEVEL DIFFLUENT FLOW AND LOW-LEVEL MOISTURE/INSTABILITY TRANSPORT. THE MAIN THREAT WILL BE LARGE HAIL/DAMAGING WINDS ALONG/WEST OF I-135...WITH ISOLATED LARGE HAIL POSSIBLE EAST OF I-135. THE BRUNT OF THE STORM ACTIVITY SHOULD BE MAINLY FROM NORTH- CENTRAL/NORTHEAST KANSAS NORTHEASTWARD AFTER 05Z TONIGHT. MVFR/IFR CEILINGS SHOULD DEVELOP ACROSS MUCH OF THE AREA OVERNIGHT INTO MONDAY MORNING...GIVEN MOISTENED BOUNDARY LAYER AND LOWERING DEWPOINT DEPRESSIONS. SOME MODEL DISAGREEMENT ON HOW FAR EAST THE DRYLINE WILL MAKE IT MONDAY. WITH THE DEEP UPPER TROUGH STILL OVER THE REGION AND MOIST/UNSTABLE AIR EAST OF THE DRYLINE...ISOLATED TO WIDELY SEPARATED SEVERE STORMS WILL BE POSSIBLE MONDAY AFTERNOON. && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 63 81 56 85 / 50 30 20 10 HUTCHINSON 60 81 55 84 / 50 20 20 10 NEWTON 62 79 56 84 / 50 40 30 10 ELDORADO 63 78 57 84 / 40 40 30 10 WINFIELD-KWLD 64 80 56 86 / 40 40 30 10 RUSSELL 54 79 54 82 / 60 20 20 20 GREAT BEND 54 80 54 83 / 50 20 20 20 SALINA 60 80 56 83 / 50 30 20 10 MCPHERSON 60 80 55 83 / 60 30 20 10 COFFEYVILLE 65 77 63 84 / 50 60 50 10 CHANUTE 64 76 61 83 / 50 60 50 10 IOLA 64 76 61 82 / 50 60 50 10 PARSONS-KPPF 64 77 62 83 / 50 60 50 10 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...KED LONG TERM...KED AVIATION...JMC
Hazardous weather outlook, May 8, 3:32 PM CDT, 5 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 332 PM CDT SUN MAY 8 2016 KSZ032-033-047>053-067>072-082-083-091>096-098>100-092045- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 332 PM CDT SUN MAY 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS, EAST CENTRAL KANSAS, SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP OR MOVE INTO CENTRAL AND SOUTH CENTRAL KANSAS THIS EVENING. VERY LARGE HAIL GREATER THAN TWO INCHES IN DIAMETER WILL BE POSSIBLE...MAINLY ALONG AND WEST OF A SALINA TO WICHITA TO WELLINGTON LINE. A COUPLE OF STORMS COULD ALSO PRODUCE A TORNADO...AS WELL AS DAMAGING WINDS GREATER THAN 70 MPH. STRONG TO SEVERE STORMS MAY ALSO DEVELOP A BIT FURTHER EAST ACROSS THE FLINT HILLS WITH LARGE HAIL UP TO GOLF BALL SIZE POSSIBLE. LOCALLY HEAVY RAINFALL CAN ALSO BE EXPECTED WITH ANY STORMS THIS EVENING. SCATTERED STORMS WILL CONTINUE OVERNIGHT...THOUGH THE RISK FOR SEVERE WEATHER IS EXPECTED TO DIMINISH BY MIDNIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE EXPECTED TO REDEVELOP ON MONDAY AND CONTINUE MONDAY NIGHT. SEVERE STORMS ARE POSSIBLE MAINLY EAST OF A LINE FROM SALINA TO WICHITA TO WELLINGTON LINE. THE PRIMARY THREATS WILL BE GOLF BALL SIZED HAIL AND WINDS TO 65 MPH. THE GREATEST RISK APPEARS TO BE ACROSS THE FLINT HILLS AND SOUTHEAST KANSAS AREA DURING THE LATE AFTERNOON AND EVENING. THERE ARE PERIODIC CHANCES FOR THUNDERSTORMS FROM TUESDAY EVENING THROUGH SATURDAY. THERE IS CONSIDERABLE UNCERTAINTY IN THE DETAILS...BUT SOME STRONG STORMS ARE PROBABLE. AT THIS TIME...THE THREAT FOR ORGANIZED SEVERE WEATHER IS LOW. THIS MAY CHANGE...SO CHECK LATER OUTLOOKS FOR UPDATED INFORMATION. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS EVENING FOR LOCATIONS GENERALLY ALONG AND WEST OF A SALINA TO WICHITA TO WELLINGTON LINE. && FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR WEBPAGE AT: HTTP://WEATHER.GOV/WICHITA/HWO/
In the hours before
Local storm report, May 8, 5:41 PM CDT, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
541 PM CDT SUN MAY 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0541 PM HAIL 5 SW WHITEWATER 37.91N 97.21W
05/08/2016 E1.00 INCH HARVEY KS PUBLIC
QUARTER SIZE HAIL COVERING THE GROUND.
&&
CDJLocal storm report, May 8, 5:43 PM CDT, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
543 PM CDT SUN MAY 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0542 PM HAIL 5 SW WHITEWATER 37.91N 97.21W
05/08/2016 E1.25 INCH HARVEY KS PUBLIC
HALF DOLLAR SIZE HAIL COVERING THE GROUND.
&&
CDJSpecial weather statement, May 8, 6:15 PM CDT, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 615 PM CDT SUN MAY 8 2016 KSZ052-053-069-082345- CHASE KS-MARION KS-BUTLER KS- 615 PM CDT SUN MAY 8 2016 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... SOUTHWESTERN CHASE COUNTY IN EAST CENTRAL KANSAS... SOUTHEASTERN MARION COUNTY IN CENTRAL KANSAS... NORTH CENTRAL BUTLER COUNTY IN SOUTH CENTRAL KANSAS... * UNTIL 645 PM CDT * AT 614 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM OVER BURNS...OR 12 MILES SOUTH OF FLORENCE...MOVING NORTHEAST AT 25 MPH. HAIL UP TO THE SIZE OF DIMES WILL BE POSSIBLE WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... BURNS AND WONSEVU. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. && LAT...LON 3798 9694 3804 9703 3825 9680 3811 9661 TIME...MOT...LOC 2314Z 232DEG 22KT 3806 9691 KLEINSASSER
Local storm report, May 8, 7:24 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
724 PM CDT SUN MAY 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0708 PM HAIL 2 NE PAWNEE ROCK 38.29N 98.96W
05/08/2016 M1.00 INCH BARTON KS STORM CHASER
&&
CDJSpecial weather statement, May 8, 7:30 PM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 730 PM CDT SUN MAY 8 2016 KSZ091-090100- HARPER KS- 730 PM CDT SUN MAY 8 2016 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... WESTERN HARPER COUNTY IN SOUTH CENTRAL KANSAS... * UNTIL 800 PM CDT * AT 730 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 9 MILES SOUTH OF ATTICA...MOVING NORTHEAST AT 30 MPH. HAIL UP TO THE SIZE OF DIMES...AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... ANTHONY...ATTICA...WALDRON...CORWIN AND CRYSTAL SPRINGS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. && LAT...LON 3700 9835 3721 9835 3730 9806 3700 9793 TIME...MOT...LOC 0030Z 240DEG 27KT 3711 9822 KLEINSASSER
Special weather statement, May 8, 8:39 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 839 PM CDT SUN MAY 8 2016 KSZ067-082-090215- KINGMAN KS-RENO KS- 839 PM CDT SUN MAY 8 2016 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... NORTHWESTERN KINGMAN COUNTY IN SOUTH CENTRAL KANSAS... WESTERN RENO COUNTY IN SOUTH CENTRAL KANSAS... * UNTIL 915 PM CDT * AT 837 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR CUNNINGHAM...OR 20 MILES WEST OF KINGMAN...MOVING NORTHEAST AT 55 MPH. HAIL UP TO THE SIZE OF NICKELS...AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... KINGMAN...PRETTY PRAIRIE...ARLINGTON...CUNNINGHAM...TURON...SYLVIA... PLEVNA...ABBYVILLE...WILLOWDALE...LANGDON...PENALOSA AND KINGMAN AIRPORT. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. && LAT...LON 3817 9847 3817 9831 3772 9788 3744 9846 TIME...MOT...LOC 0137Z 219DEG 49KT 3762 9848 KLEINSASSER
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 7:30 PM CDT | Special Weather Statement | ICT | Harper | 30 min |
| May 8, 8:02 PM CDT | Severe Thunderstorm Warning | ICT | Russell | 58 min |
| May 8, 8:39 PM CDT | Special Weather Statement | ICT | Reno | 36 min |
| May 8, 9:59 PM CDT | Special Weather Statement | ICT | Harper | 31 min |
| May 8, 10:16 PM CDT | Special Weather Statement | ICT | Russell | 29 min |
| May 8, 10:29 PM CDT | Severe Thunderstorm Warning | ICT | Russell | 61 min |
| May 8, 11:06 PM CDT | Tornado Warning | ICT | Russell | 39 min |
| May 8, 11:28 PM CDT | Tornado Warning | ICT | Lincoln, Russell | 47 min |
| May 8, 11:53 PM CDT | Severe Thunderstorm Warning | ICT | Russell | 67 min |
| May 9, 12:21 AM CDT | Areal Flood Warning | ICT | Russell | 9 hr |
| May 9, 1:02 AM CDT | Special Weather Statement | ICT | Lincoln | 28 min |
| May 9, 1:29 AM CDT | Special Weather Statement | ICT | Lincoln | 31 min |
| May 9, 1:54 AM CDT | Special Weather Statement | ICT | Lincoln | 36 min |
| May 9, 2:29 AM CDT | Special Weather Statement | ICT | Sedgwick | 46 min |
| May 9, 2:33 AM CDT | Special Weather Statement | ICT | Lincoln | 27 min |
| May 9, 2:35 AM CDT | Special Weather Statement | ICT | McPherson | 40 min |
| May 9, 2:51 AM CDT | Special Weather Statement | ICT | Butler | 24 min |
| May 9, 9:15 AM CDT | Areal Flood Warning | ICT | Russell | 9 hr |
| May 9, 2:37 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Kingman | 23 min |
| May 9, 3:00 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Kingman | 45 min |
| May 9, 3:17 PM CDT | Severe Thunderstorm Warning | ICT | Reno | 43 min |
| May 9, 3:44 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Kingman | 46 min |
| May 9, 3:50 PM CDT | Severe Thunderstorm Warning | ICT | Reno, Rice | 40 min |
| May 9, 4:02 PM CDT | Severe Thunderstorm Warning | ICT | Harper | 43 min |
| May 9, 4:22 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, Kingman, Reno, Sedgwick | 38 min |
| May 9, 4:28 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Kingman | 37 min |
| May 9, 4:34 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, Rice | 41 min |
| May 9, 4:49 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Kingman, Sumner | 41 min |
| May 9, 5:06 PM CDT | Special Weather Statement | ICT | Harvey, McPherson, Sedgwick | 24 min |
| May 9, 5:10 PM CDT | Severe Thunderstorm Warning | ICT | Sedgwick | 35 min |
| May 9, 5:17 PM CDT | Special Weather Statement | ICT | Sumner | 28 min |
| May 9, 5:29 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Sumner | 46 min |
| May 9, 5:35 PM CDT | Severe Thunderstorm Warning | ICT | McPherson, Marion, Saline | 20 min |
| May 9, 5:41 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Sedgwick | 49 min |
| May 9, 5:43 PM CDT | Severe Thunderstorm Warning | ICT | Cowley, Sumner | 47 min |
| May 9, 6:02 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Harvey, Sedgwick | 43 min |
| May 9, 6:10 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Sumner | 50 min |
| May 9, 6:26 PM CDT | Severe Thunderstorm Warning | ICT | Cowley, Sumner | 49 min |
| May 9, 6:30 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Chase, Marion | 33 min |
| May 9, 6:58 PM CDT | Special Weather Statement | ICT | Chase | 32 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.